International Journal of Hematology

DOI: 10.1007/s12185-019-02662-6 Pages: 370-374

Arteritis after administration of granulocyte colony-stimulating factor: a case series

1. The University of Tokyo, Department of Hematology and Oncology, Graduate School of Medicine

2. The University of Tokyo Hospital, Department of Radiology

3. The University of Tokyo Hospital, Department of Cell Therapy and Transplantation Medicine

Correspondence to:
Mineo Kurokawa
Email: kurokawa-tky@umin.ac.jp

Close

Abstract

Granulocyte colony-stimulating factor (G-CSF) is commonly administered to prevent serious complications caused by chemotherapy-induced neutropenia; however, several cases of arteritis following the administration of G-CSF have been reported. Here, we report three cases of patients with non-Hodgkin lymphomas (NHLs) who developed arteritis after the administration of G-CSF, estimate the probability of adverse drug reaction caused by G-CSF with two distinct algorithms, and review the literatures. Both algorithms indicated a causal relationship between G-CSF and arteritis. In a literature review of seven reported cases, including our three patients, the time from the administration of G-CSF to the onset of arteritis ranged from 9 days to 6 months, and five patients were treated with steroids. In one of our three cases, a 62-year-old female with NHL developed arteritis twice in different courses of chemotherapy. Hydrocortisone was administered in the second event, leading to prompt relief of the manifestation and abnormal laboratory data. This finding suggests steroids may be effective for arteritis. In conclusion, although the number of reported cases is limited, there appears to be an association between arteritis and the administration of G-CSF, and steroids are an effective therapeutic option.

To access the full text, please Sign in

If you have institutional access, please click here

Share the Knowledge